Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An estimate for the Green's function

Author: Alexander Yu. Solynin
Journal: Proc. Amer. Math. Soc. 142 (2014), 3067-3074
MSC (2010): Primary 30C75, 31A15
Published electronically: May 14, 2014
MathSciNet review: 3223363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a continuum on $ {\mathbb{C}}$ and let $ g_{\Omega (K)}(z,\infty )$ be the Green's function of $ \Omega (K)=\overline {{\mathbb{C}}}\setminus K$. In a recent paper, V. Totik proved that $ g_{\Omega (K)}(z_0,\infty )$
$ \le C\,dist(z_0,\infty )^{1/2}$ with some non-sharp constant $ C$ depending only on the diameter of $ K$. He also used this inequality to prove new results on polynomial approximation in $ \mathbb{C}$. In this note we prove a sharp version of Totik's inequality and discuss a conjectural sharp lower bound for $ g_{\Omega (K)}(z_0,\infty )$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C75, 31A15

Retrieve articles in all journals with MSC (2010): 30C75, 31A15

Additional Information

Alexander Yu. Solynin
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Box 41042, Lubbock, Texas 79409

Keywords: Green's function, extremal problem
Received by editor(s): August 1, 2012
Received by editor(s) in revised form: September 4, 2012, and September 11, 2012
Published electronically: May 14, 2014
Additional Notes: This research was supported by NSF grant DMS-1001882
Dedicated: In memory of Promarz M. Tamrazov, an excellent mathematician, a friend, and a wonderful person
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society